Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Does Excessive Sleeping When On Vicodin Indicate?

I have arthritis C2 and a compressed disc. it causes a lot of pain on the right side of my upper neck. it sometimes travels to the right of my head with some tingling. I am on pain meds- Vicodin. I never take more than 1 every 6 hours, as directed. I have recently felt so tired I slept most of the day and also slept all night. This has happened twice in the last 3 weeks. Is this due to the medication or the issues with my neck The last time this happened I had only taken 1 pill.
Thu, 26 Jan 2023
Report Abuse
General & Family Physician 's  Response
Hello,

You are suffering from excessive sleeping. You are on Vicodin. You have history of arthritis and compressed disc. Vicodin is a a combination of acetaminophen and hydrocodone. Hydrocodone is an opioid pain medication. Never use this medicine in larger amounts, or for longer than prescribed time.

Since you are having symptoms you are suggested to consult your treating physician so that the dose can be reduced or the medicine replaced by other medicine that will suit you better. Hydrocodone can slow or stop your breathing, may cause deep calmness drowsiness, brain fog, slower heart rate, etc. It is a narcotic pain medicine, may be habit-forming, even at regular doses. Be careful.

Other causes of excessive sleep are depression, anxiety, lack of quality sleep at night, drug or alcohol abuse, sleep disorders, etc. Get connected to your treating doctor, get a follow up clinical examination done so that the pathology causing you symptoms can be detected and treated at the earliest. You may have to get a few required blood tests and imaging tests done.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
What Does Excessive Sleeping When On Vicodin Indicate?

Hello, You are suffering from excessive sleeping. You are on Vicodin. You have history of arthritis and compressed disc. Vicodin is a a combination of acetaminophen and hydrocodone. Hydrocodone is an opioid pain medication. Never use this medicine in larger amounts, or for longer than prescribed time. Since you are having symptoms you are suggested to consult your treating physician so that the dose can be reduced or the medicine replaced by other medicine that will suit you better. Hydrocodone can slow or stop your breathing, may cause deep calmness drowsiness, brain fog, slower heart rate, etc. It is a narcotic pain medicine, may be habit-forming, even at regular doses. Be careful. Other causes of excessive sleep are depression, anxiety, lack of quality sleep at night, drug or alcohol abuse, sleep disorders, etc. Get connected to your treating doctor, get a follow up clinical examination done so that the pathology causing you symptoms can be detected and treated at the earliest. You may have to get a few required blood tests and imaging tests done. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician